LONDON — Some patients who get facial injections to look good may end up seeing very poorly as a result of retrograde occlusion of ocular arteries, warn researchers.
"The risk of complications is higher when injections are made to the area supplied by the dorsal nasal and supratrochlear arteries, and when the injections are performed by inexperienced or noncertified personnel," said Tharikarn Sujirakul, MD, a research fellow in ophthalmology at Columbia University College of Physicians and Surgeons in New York City.
注射填充物造成失明的狀況，最常發生在dorsal nasal and supratrochlear arteries，簡言之，就是在鼻子的山根附近的區域。而紐約市哥倫比亞大學眼科研究員醫師，認為這些狀況是發生在一些沒有經驗的醫師，或甚至是根本沒有醫師資格的人手上。
Reporting here at the 14th EURETINA Congress, Dr. Sujirakul described six patients who received dermal filler injections in their faces with either hydrophilic gel, collagen, silicone, or an unknown material and developed retrograde arterial occlusions, causing either temporary or permanent vision loss in one eye.
Dermal filler injections are common procedures that are increasing in popularity in aesthetic practice because they are minimally invasive, can be performed simply and quickly, and generally have predictable outcomes ― at least for dermatologic purposes, Dr. Sujirakul pointed out.
Her team reported results from a small observational series of patients who presented with acute vision loss to one of two university-based hospitals in New York City.
Beauty in the Eye of the Beholder